Successful treatment with etanercept in a patient with hepatotoxicity closely related to infliximab
- First Online:
- Cite this article as:
- García Aparicio, A.M., Rey, J.R., Sanz, A.H. et al. Clin Rheumatol (2007) 26: 811. doi:10.1007/s10067-006-0253-y
- 120 Downloads
To date, hepatotoxicity with anti-TNF therapy has been associated with concomitant liver-toxicity drugs, infection or malignant diseases. We report the case of one patient with spondyloarthropathty who presented severe liver dysfunction related to infliximab. After the second infusion serum controls showed an slightly increase of transaminases. Before the administration of fifth infusion, infliximab therapy was stopped due to severe liver damage (AST 327 mU/ml, ALT 656 mU/mL, GGT 140 mU/mL, alkaline phosphate 227 mU/mL). Ten weeks after infliximab discontinuation serum concentrations of liver blood tests were normal but ankylosing spondylitis symptoms had relapsed. Therefore, he was treated with etanercept with a rapid and sustained improvement. Serum concentrations of albumin, AST, ALT, GGT and alkaline phosphate were followed and did not change for five months.